Alert archive / Idaho / Flash Flood Warnings in 1998
Flash Flood Warning 12, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at Sep 8, 1998, 7:30 PM PDT for Benewah County, Latah County, Idaho. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 1998, 7:30 PM PDT (02:30 UTC)
- Expired
- Sep 8, 1998, 8:30 PM PDT
- In force
- 60 min
- Issued by
- NWS Spokane, WA
- Area
- Whole counties
Counties Benewah County, ID, Latah County, ID
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2211 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGEG 090231 FFWGEG IDC009-057-090330- BULLETIN - IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPOKANE WA 730 PM PDT TUE SEP 8 1998 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS EXTENDED THE * FLASH FLOOD WARNING FOR... BENEWAH COUNTY IN NORTHERN IDAHO LATAH COUNTY IN NORTHERN IDAHO * UNTIL 830 PM PDT * BETWEEN 600 AND 730 PM PDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN ALONG A LINE FROM MOSCOW TO ST MARIES... MOVING SLOWLY NORTHEAST. * DOPPER RADAR HAS ESTIMATED THAT OVER AN INCH OF RAIN HAS FALLEN ALONG ROUTE 6 IN BENEWAH COUNTY...SOUTHWEST OF EMIDA. HEAVY RAIN HAS ALSO BEEN INDICATED OVER NORTHWEST LATAH COUNTY...AND SOUTHEAST OF MOSCOW. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. AVERY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 7:30 PM PDT, 0 minutes earlier.
Area forecast discussion, Sep 8, 7:30 PM PDT, 0 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 730 PM PDT TUE SEP 8 1998 QUITE ACTIVE OVER SE WA AND SOUTHWEST IDAHO PANHANDLE BETWEEN LEWISTON AND ST. MARIES. THUNDERSTORMS CONTINUES TO BUILD NORTH AND NORTHEAST ENHANCED BY APPROACHING UPPER LEVEL TROUGH OFF THE COAST. THE TREND HOWEVER IS SHORT LIVED STORMS BECOMING MORE STRATIFORM PRECIPITATION. EXPECT THUNDERSTORM ACTIVITY TO DIMINISH AS THE NIGHT WEARS ON WITH LINGERING RAIN SHOWERS MAINLY IDAHO PANHANDLE UNTIL EARLY WED MORNING WITH A COLD FRONT PUSHING THROUGH THE INLAND NORTHWEST. UPDATES TO ZONES ALREADY MADE TO FIRST PERIOD AND FEEL REST OF FORECAST VALID WITH GENERALLY DECREASING CHANCES OF PRECIPITATION WED NIGHT AND THURSDAY. TC ...PRODUCTS BELOW ARE PRELIMINARY AND SUBJECT TO CHANGE... ...PLEASE SEE SEACCFSEA AND ZONE FORECAST PRODUCTS... GEG 053/071/045/067 4411 CQV 052/073/042/068 3312 S86 049/067/041/065 4512 COE 051/068/043/066 5511 WWP 050/065/041/065 6611 LWS 059/072/054/070 6611 MOS 052/070/042/067 .GEG...NONE.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 6:08 PM PDT | Flash Flood Warning | OTX | Benewah | 62 min |
| Sep 8, 6:36 PM PDT | Flash Flood Warning | OTX | Benewah, Latah | 59 min |
Nearby
Flash Flood Warnings in Idaho, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.